Doctor insights on:
What Could I Be Allergic To If Itching After General Anesthesia And On Pain Med
Maybe not allergic: It's not unusual for pain medications such as morphine, demerol, or Dilaudid to be associated with some itching. They all can cause histamine release. This doesn't necessarily mean you are allergic to them. True allergy produces severe symptoms such as hives and trouble breathing. Sometimes Benadryl can help with itching. Or you can ask your doctor to try a different pain medication. ...Read moreSee 2 more doctor answers
Not necessary: General anesthesia is the administration of general anesthetic agents that make a person unconscious. It’s achieved with certain medicines that put you into a deep sleep. Just for your information, variety of the different drugs combination is available and the procedure relatively safe. An epidural is an anesthetic (lidocaine) delivered through a small tube into an epidural space. ...Read moreSee 2 more doctor answers
No such thing: There is no such thing as being allergic to general anesthesia. General anesthesia is a garbage can term for a mix of a ton of different medications that are used in anesthesia. If you have an allergy it is usually specific to one component that can be easily swapped out. ...Read moreSee 1 more doctor answer
No: No one is allergic to all medications used in general anesthesia. Have a consultation with a physician anesthesiologist who can help you find out which medications are a problem for you and which ones aren't. The local anesthetics (numbing medications) used in epidurals should not be any problem for you. It's important to sort this out in case you ever need emergency surgery. ...Read moreSee 1 more doctor answer
Anyone can have GA: You may have had a reaction to one of the many medications that can be used as part of general anesthesia. But we can tailor general anesthesia for anyone safely by choosing different medications. Anyone can have ga. Your previous reaction (what was it?) doesn't mean that you can't have an epidural. Consult a physician anesthesiologist for more info. ...Read moreSee 1 more doctor answer
I had my wisdom teeth removed this morning and was under general anesthesia and my body has been itching most of the day, but there is no rash. Is th?
Antibiotics?: Most common medications causing itchiness in the setting of surgery and anesthesia are antibiotics and pain relievers such as Demerol or Vicodin. If you were put on an antibiotic, check to see what kind, and check with your surgeon. Many pain relievers that contain narcotics can cause itching. If you don't have a rash or any trouble breathing, this is not a dangerous reaction. ...Read moreSee 2 more doctor answers
My son who has a lot of allergies is due an operation under general anaesthetic. He is allergic to local anaesthesia. Do i need to worry?
Local Anes Allergies: Although not completely without risk, general anesthesia in a young healthy patient is relatively safe. It is important to provide as much detail about your son's allergies ( food, drug and latex being the most important) to the Anesthesiologist in charge of his care. A history of a local anesthetic allergy will be of significant interest to the care team. Allergies of this nature are rare. ...Read moreSee 2 more doctor answers
Does being allergic to local anaesthesia make you more likely to be allergic to a general anaesthetic?
Not relevant: Two different procedures that use completely different medications and modalities. Local anaesthesia involves local injections which numb a small part of your body, while general anaesthesia induce a state of controlled unconsciousness. Rec.: always disclose what medication you are allergic to. ...Read moreSee 1 more doctor answer
I was on shoulder stabilisation 2 months ago. Since i itch all over body+rash on both shoulders. Is it possible that its caused by general anesthesia?
Doubt it: I assume you had general anesthesia 2 months ago for the surgical procedure. I can't imagine how general anesthesia could cause a rash that persists for 2 months. (some medications given during anesthesia may cause a rash that lasts for a few minutes. These are similar to a mild allergic reaction confined to the skin and resolve quickly.). ...Read moreSee 1 more doctor answer
- Talk to a doctor live online for free
- What could i be allergic to if i get a rash on my arms only?
- I have pain doing sex on my left and right side what could it be
- What can be wrong if i am bleeding between periods and pain after urinating?
- Ask a doctor a question free online
- I have pain at my collar bone and breast plate what could it be
- I have pain in my right knee and at night it hurts worse what could it be
- I have back blister type sores on my thighs and bum what could this be
- What antibiotic can i take if im allergic to penicillin and i have a sore throat?
- Talk to a dermatologist online